Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 60, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 30, 2007, 8:36 PM CDT for Collin County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 8:36 PM CDT (01:36 UTC)
- Expired
- Mar 30, 2007, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Collin County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 310137
FFWFWD
TXC085-121-310430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
PROSPER TO 11 MILES SOUTH OF PLANO...MOVING NORTHEAST AT 20 MPH.
RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR CAN BE EXPECTED
FROM THESE STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRISCO...CELINA...ALLEN...MCKINNEY...PARKER...MURPHY...FAIRVIEW...
LUCAS...LOWRY CROSSING...WYLIE...ANNA...PRINCETON AND FARMERSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3340 9732 3300 9734 3300 9634 3320 9632
3339 9639
$$
07/BB1 follow-up statement
000
WGUS74 KFWD 310430
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT FRI MAR 30 2007
TXC085-121-310438-
DENTON TX-COLLIN TX-
1128 PM CDT FRI MAR 30 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR COLLIN AND
DENTON COUNTIES...
A FLOOD WARNING IS NOW IN EFFECT FOR DENTON COUNTY FOR STANDING
WATER...STREAMS UP AND OUT OF THEIR BANKS...AND SEVERAL CLOSED ROADS.
THE FLASH FLOOD WARNING FOR COLLIN COUNTY WILL BE ALLOWED TO EXPIRE
AS THE HEAVY RAINFALL HAS MOVED TO THEAST OF THE AREA.
LAT...LON 3340 9732 3300 9734 3300 9634 3320 9632
3339 9639
$$
92What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 7:20 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 30, 7:20 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 720 PM CDT FRI MAR 30 2007 .AVIATION... 720 PM CDT WINDS WILL BE PROBLEMATIC THIS EVENING...AND MULTIPLE AMENDMENTS WILL LIKELY BE NEEDED. DAL REPORTED GUST TO 37KTS...ADS REPORTED GUST TO 41KTS. SOME SITES NOW UNDER 10KTS...BUT APPROACHING ACTIVITY WILL ASSURE SOME GUSTS CONTINUE THIS EVENING. TAFACT CARRIES A BREAK UNTIL MID-EVENING. EXPECT MORE CONVECTION THEREAFTER AS ACTIVITY APPROACHES FROM THE WEST. REMOVED LATE NIGHT SQUALL LINE AS ORGANIZATION OF ONGOING CONVECTION APPEARS TO BE THE FINAL PUSH OF THE BULGING SFC BOUNDARY. SOME BR AND IFR CIGS POSSIBLE BEFORE FRONT SCOURS SFC LAYER. WEST WINDS WILL BE THE RULE SATURDAY...WITH CLEARING SKIES. 25 && .UPDATE... 536 PM CDT UPDATED TO ADD TORNADO WATCH NUMBER 95. && .UPDATE... 505 PM CDT UPDATED TO REMOVE SOME OF THE TORNADO WATCH FOR THE EXTREME NORTHWEST COUNTIES AND TO ADD LIMESTONE TO THE WATCH PER REQUEST FROM SPC. NEW WATCH WILL BE ISSUED BEFORE 6 PM TO REPLACE CURRENT WATCH. OTHERWISE...ADJUSTMENTS WERE MADE TO THE FORECAST TO SHOW FASTER CLEARING OUT OF THE PRECIP THIS EVENING FROM WEST TO EAST AS COLD AIR IS BEGINNING TO MOVE SOUTHEAST. TR.92 && .PREV DISCUSSION... 345 PM CDT ANOTHER VERY BUSY WEATHER DAY... A VERY STRONG SHORT WAVE WAS IN THE PROCESS OF MOVING NORTHEAST ACROSS NORTH TEXAS THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN...AS THE SHORT WAVE TROUGH (UPPER AIR DISTURBANCE) HAS ROTATED INTO NORTHERN PORTIONS OF TEXAS AND SOUTHERN OKLAHOMA. FURTHER SOUTH...ANOTHER AREA OF SHOWERS/THUNDERSTORMS HAS SPREAD ACROSS SOUTH AND SOUTHEAST PORTIONS OF NORTH TEXAS. STRONGER INSTABILITIES...AND A SUB-TROPICAL JET MAX HAVE LIKELY HAD SOMETHING TO DO WITH THE FORMATION OF THE SOUTHERN AREA OF THUNDERSTORMS. THE MAIN BODY OF PRECIPITATION WILL CONTINUE TO ROTATE INTO OKLAHOMA TONIGHT. THE SOUTHERN CONVECTION LIKELY WILL FIRE OFF INTO A SQUALL LINE (AS INDICATED BY THE MODELS) AND HOT-FOOT IT INTO LOUISIANA AND SOUTHEAST TEXAS TONIGHT AND SATURDAY. THERE ARE SEVERAL DAYS WITH LOW THUNDERSTORM CHANCES...MAINLY TUESDAY AND WEDNESDAY OF NEXT WEEK. HOWEVER...THESE EVENTS LIKELY WILL NOT BE NEARLY AS SIGNIFICANT AS WHAT WE HAVE EXPERIENCED OVER THE PAST DEW DAYS. LOOK FOR MILD TO COOL TEMPERATURES NEXT WEEK...AS SEVERAL COOL FRONTS MOVE THROUGH THE AREA. WE HAVE CHANGED THE TEMPERATURE FORECASTS A BIT...MAINLY LOWERING LOW TEMPERATURES A FEW DEGREES. WE WILL HOLD ON WITH THE FLASH FLOOD WATCH...UNTIL MIDNIGHT OR MAYBE AFTER. THE TORNADO WATCH WILL EXPIRE AT 600 PM. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 71 50 81 57 / 100 20 10 0 0 WACO, TX 54 72 50 81 56 / 100 20 10 0 0 PARIS, TX 58 70 51 79 54 / 100 60 10 0 0 DENTON, TX 54 71 46 81 56 / 100 20 10 0 0 MCKINNEY, TX 54 71 46 82 55 / 100 20 10 0 0 DALLAS, TX 56 72 54 81 60 / 100 20 10 0 0 TERRELL, TX 54 71 48 82 56 / 100 30 10 0 0 CORSICANA, TX 55 69 50 81 57 / 100 40 10 0 0 TEMPLE, TX 54 72 50 81 55 / 100 30 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 25/92 07/06/05/13/77
Hazardous weather outlook, Mar 30, 4:15 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT FRI MAR 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 415 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN AFFECT FOR ALL OF NORTH TEXAS THROUGH MIDNIGHT TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS THE SOUTHWEST PORTIONS OF NORTH TEXAS...GENERALLY SOUTHWEST OF A LINE FROM PALO PINTO TO TEMPLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS THROUGH THIS EVENING. A POWERFUL UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL APPROACH FROM THE WEST THROUGH TONIGHT AND BRING A VERY GOOD CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. THE MAIN HAZARD ASSOCIATED WITH THESE STORMS WILL BE FROM FLOODING AND FLASH FLOODING AS MANY AREAS RECEIVED APPRECIABLE RAINFALL YESTERDAY. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE WITH ISOLATED THREE TO FOUR INCH AMOUNTS. FORECASTED VERTICAL WIND SHEAR PROFILES AND INSTABILITY SUGGEST THE POTENTIAL FOR SUPERCELL THUNDERSTORMS WITHIN THE MODERATE RISK AREA. THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. ACROSS THE REMAINDER OF NORTH TEXAS...WIND SHEAR AND INSTABILITY WILL NOT BE AS FAVORABLE FOR TORNADIC STORMS BUT LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY WITH THE SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING FOR FLOODING REPORTS. SPOTTER ACTIVATION FOR SEVER WEATHER REPORTS IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTH TEXAS.
In the hours before
Local storm report, Mar 30, 6:40 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD JACKSBORO 33.22N 98.15W
03/30/2007 JACK TX LAW ENFORCEMENT
SEVERE FLOODING ACROSS THE ENTIRE COUNTY...SEVERAL ROADS
CLOSED.Local storm report, Mar 30, 6:50 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD KEMPNER 31.08N 98.00W
03/30/2007 LAMPASAS TX LAW ENFORCEMENT
SEVERAL ROAD CLOSURES...HWY. 190Local storm report, Mar 30, 7:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLASH FLOOD DUBLIN 32.09N 98.34W
03/30/2007 ERATH TX TRAINED SPOTTER
WATER OVER ROADS.Local storm report, Mar 30, 7:16 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD BOWIE 33.56N 97.84W
03/30/2007 MONTAGUE TX LAW ENFORCEMENT
CONTINUING FLOODING COUNTYWIDE. NUMEROUS ROADS CLOSED -
OUT OF BARRICADES.Local storm report, Mar 30, 8:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD WATAUGA 32.87N 97.25W
03/30/2007 TARRANT TX COUNTY OFFICIAL
BRIDGE WASHED OUT ON STARNES ROAD.Local storm report, Mar 30, 8:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD GRANBURY 32.44N 97.79W
03/30/2007 HOOD TX SELECT
HIGH WATER RESCUES IN PROGRESS NEAR DRY CREEK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Flash Flood Warning | FWD | Erath, Hood | 4 hr |
| Mar 30, 7:12 PM CDT | Flash Flood Warning | FWD | Montague | 4 hr |
| Mar 30, 7:18 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Mar 30, 7:37 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 4 hr |
| Mar 30, 7:51 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 4 hr |
| Mar 30, 8:04 PM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Mar 30, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Kaufman, Rockwall | 49 min |
| Mar 30, 8:57 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 4 hr |
| Mar 30, 9:09 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 4 hr |
| Mar 30, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Mar 30, 9:32 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 58 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 55 min |
| Mar 30, 9:43 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 30, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 61 min |
| Mar 30, 9:53 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Mar 30, 10:02 PM CDT | Special Weather Statement | FWD | Navarro | 58 min |
| Mar 30, 10:08 PM CDT | Special Weather Statement | FWD | Ellis, Navarro | 37 min |
| Mar 30, 10:15 PM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Mar 30, 10:20 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Mar 30, 10:25 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 30, 11:25 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Mar 30, 11:37 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 3 hr |
| Mar 30, 11:54 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 31, 12:41 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 31, 3:47 AM CDT | Special Weather Statement | FWD | Franklin, Hopkins | 28 min |
| Mar 31, 4:01 AM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.